Stearates

It took me a long time to discover that stearates such as stearic acid, magnesium stearate, and calcium stearate, were not innocuous fillers, they were oil derivatives that were actually making me sick.

Recently I learned that the reason that stearates seem to be found in all pills is because manufacturers use them as lubricants. Lubricants enable manufacturing machines to run more efficiently. They choose stearates in place of other oils which suggests to me that they are not just oil derivatives they are actual oils.

What is interesting is that it is well known by manufacturers that these substances “impede absorption and present the possibility of patient sensitivity”. Lubricants prevent absorption by coating each nutrient particle with a layer of stearic, palmitic or some other fatty acid delaying delivery of the active ingredient further down the intestinal tract than intended. This can lead to unabsorbed nutrients and/or inflammation of tissue not prepared for unbroken down substances.

One name I hadn’t heard of before is ascorbyl palmitate, AKA palmitic acid. I need to add it to my dangerous list as it is also a fatty acid.

Website I found this information on:. http://supplement-facts.org/2012-1.php#.WOBPdkRlDqA

Advertisements
This entry was posted in Health, Oil Intolerance, Oils, Uncategorized and tagged , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s